Illinois, 2002

Hail in Illinois, November 10, 2002

November 10, 2002 · NWS ILX · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Nov 10, 9:57 AM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Nov 10, 9:57 AM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
957 AM CST SUN NOV 10 2002

ZONES ON TRACK FOR THIS MORNING/S RWS/TRWS...SO NO NEED TO UPDATE
THEM AT THIS TIME. TEMPS A LITTLE WARMER THAN FORECAST IN THE
SOUTHEAST ...BUT SHOULD COOL DOWN AFTER FRONTAL PASSAGE IN THE NEXT
COUPLE OF HOURS.

WILL UPDATE ZONES EARLY THIS AFTERNOON.

.ILX...NONE.

BYRD
Hazardous weather outlook, Nov 10, 7:00 AM CST, 5 hours 30 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
700 AM CST SUN NOV 10 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEAST ILLINOIS.

.DAY ONE...

A VIGOROUS COLD FRONT WILL INTERACT WITH PLENTY OF MOISTURE TO
PRODUCE SCATTERED THUNDERSTORMS IN CENTRAL AND SOUTHEAST ILLINOIS
LATE THIS MORNING INTO THIS AFTERNOON. SOME OF THESE STORMS MAY
BECOME STRONG OR SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT...
IN LOCATIONS EAST OF INTERSTATE 55.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN PARTS OF CENTRAL AND SOUTHEAST
ILLINOIS...EAST OF I-55...BETWEEN 10 AM AND 5 PM TODAY.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

MILLER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Clay

When
November 10, 12:30 PM CST
Where
Clay County, Bible Grove
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.867, -88.450

Hail, Jasper

When
November 10, 12:45 PM CST
Where
Jasper County, 1 mi W of Newton
Measured
0.75 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
38.983, -88.183

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2002Every state in 2002This day in weather historyWarnings in Illinois, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321453, 5321454.